Alert archive / New York / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS New York, NY
NWS New York, NY issued this flash flood watch at Jun 23, 2008, 3:27 AM EDT for 8 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Jun 23, 2008, 11:38 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 3:27 AM EDT (07:27 UTC)
- In effect from
- Jun 23, 2008, 11:38 AM EDT
- Expired
- Jun 23, 2008, 7:12 PM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KOKX 230727 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE UPTON NY 327 AM EDT MON JUN 23 2008 ...MORE THUNDERSTORMS WITH HEAVY RAIN LIKELY TODAY... .AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE CENTRAL APPALACHIANS WILL INTERACT WITH A LOW PRESSURE TROUGH AND UNSTABLE AIR MASS IN PLACE OVER THE REGION TODAY...SPARKING THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THIS AFTERNOON. THE HEAVIEST THUNDERSTORMS COULD CAUSE URBAN FLASH FLOODING...ESPECIALLY IN AREAS WHICH RECEIVED HEAVY RAINS ON SUNDAY. NJZ002>006-011-NYZ069>071-231530- /O.NEW.KOKX.FF.A.0002.080623T1600Z-080624T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 327 AM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN NORTHEAST NEW JERSEY...BERGEN...ESSEX...HUDSON...PASSAIC AND UNION...AND IN SOUTHEAST NEW YORK...ROCKLAND AND WESTCHESTER. * FROM NOON EDT TODAY THROUGH THIS EVENING. * THUNDERSTORMS DEVELOPING LATE THIS MORNING INTO THIS AFTERNOON COULD PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE IN A SHORT TIME. * RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GOODMAN
3 follow-up statements
000 WGUS61 KOKX 231538 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE UPTON NY 1138 AM EDT MON JUN 23 2008 ...MORE THUNDERSTORMS WITH HEAVY RAIN LIKELY TODAY... .AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE CENTRAL APPALACHIANS WILL INTERACT WITH A LOW PRESSURE TROUGH AND UNSTABLE AIR MASS IN PLACE OVER THE REGION TODAY...SPARKING THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE HEAVIEST THUNDERSTORMS COULD CAUSE URBAN FLASH FLOODING... ESPECIALLY IN AREAS WHICH RECEIVED HEAVY RAINS ON SUNDAY. NYZ067-240000- /O.EXA.KOKX.FF.A.0002.080623T1600Z-080624T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE- 1138 AM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST NEW YORK... INCLUDING THE FOLLOWING AREA...ORANGE. * UNTIL 8 PM EDT THIS EVENING * THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE IN A SHORT TIME. * RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ NJZ002>006-011-NYZ069>071-240000- /O.CON.KOKX.FF.A.0002.080623T1600Z-080624T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1138 AM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY... BERGEN...EASTERN PASSAIC...ESSEX...HUDSON...UNION AND WESTERN PASSAIC. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER... ROCKLAND AND SOUTHERN WESTCHESTER. * UNTIL 8 PM EDT THIS EVENING * THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE IN A SHORT TIME. * RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS61 KOKX 232017 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE UPTON NY 417 PM EDT MON JUN 23 2008 ...MORE THUNDERSTORMS WITH HEAVY RAIN LIKELY INTO TONIGHT... .AN UPPER LEVEL DISTURBANCE...ALONG WITH AN ASSOCIATED SURFACE TROUGH AND TRAILING COLD FRONT WILL MOVE INTO THE REGION TONIGHT...AND INTERACT WITH AN UNSTABLE AIR MASS IN PLACE. THE RESULTING SHOWERS AND THUNDERSTORMS COULD CAUSE URBAN AND SMALL STREAM FLASH FLOODING. NYZ068-072>076-240000- /O.EXA.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUTNAM-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 417 PM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST NEW YORK... INCLUDING THE FOLLOWING AREAS...BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PUTNAM...QUEENS AND RICHMOND (STATEN ISLAND). * UNTIL 8 PM EDT THIS EVENING * THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT COULD PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE IN A SHORT TIME. * RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ NJZ002>006-011-NYZ069>071-240000- /O.CON.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 417 PM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY... BERGEN...EASTERN PASSAIC...ESSEX...HUDSON...UNION AND WESTERN PASSAIC. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER... ROCKLAND AND SOUTHERN WESTCHESTER. * UNTIL 8 PM EDT THIS EVENING * THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT COULD PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE IN A SHORT TIME. * RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ NYZ067-240000- /O.CON.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE- 417 PM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREA...ORANGE. * UNTIL 8 PM EDT THIS EVENING * THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT COULD PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE IN A SHORT TIME. * RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS61 KOKX 232312 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE UPTON NY 712 PM EDT MON JUN 23 2008 ...FLOOD WATCH IS CANCELLED... .THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA AND WIDESPREAD FLOODING IS NOT ANTICIPATED. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. NJZ002>006-011-NYZ067>076-240015- /O.CAN.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 712 PM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. THUNDERSTORMS HAVE TAPERED OFF ACROSS THE AREA AND MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED UNTIL LATER THIS EVENING. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN LATER THIS EVENING...RESULTING IN LOCALIZED URBAN AND SMALL STREAM FLOODING. MOTORISTS SHOULD EXERCISE CAUTION TONIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 9:09 PM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 9:09 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 909 PM EDT SUN JUN 22 2008 .SYNOPSIS... A LINGERING LOW PRESSURE TROUGH OVER THE AREA WILL COMBINE WITH DAYTIME HEATING AND DISTURBANCES ROTATING AROUND AN UPPER TROUGH TO THE WEST...TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THE TROUGH AND AN ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA TUESDAY EVENING...WITH A RETURN TO DRY WEATHER THROUGH FRIDAY. UNSETTLED WEATHER SHOULD RETURN BY NEXT WEEKEND AS ANOTHER UPPER LOW DIGS INTO THE GREAT LAKES REGION. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE STRONG TO SEVERE CONVECTION HAS MOSTLY DISSIPATED. CONVECTION ACROSS CENTRAL PA...MAY KICK OFF SCT CONVECTION N & W OF NYC THIS EVENING. CONVECTION OVER DC AREA MOVING NE IN DEEP LAYER SW FLOW SHOULD REACH AREAS FROM NYC WEST SOME TIME AFTER MIDNIGHT...SO LIKELY POP CONTINUED FOR LATE TONIGHT INTO EARLY MON MORNING FOR THOSE AREAS. SEVERE WX NOT EXPECTED WITH THESE STORMS AS INSTABILITY SHOULD DIMINISH TO MARGINAL/ELEVATED. MUGGY CONDITIONS OVERNIGHT WITH LOWS MAINLY IN THE MID TO UPPER 60S...LOWER 70S NY/NJ METRO. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... WITH WEAK SFC TROUGH STILL LINGERING OVER OR JUST WEST OF THE AREA AND UNCAPPED INSTABILITY WITH MLCAPE 1000-1500 J/KG FROM NYC WEST...SEVERE POTENTIAL LOOKS GREATER FOR MON AFTERNOON/EVENING...AS H7 AND H5 WINDS INCREASE TO 25 AND 40 KT RESPECTIVELY...AND AS THE AREA FALLS UNDER THE RIGHT REAR QUADRANT OF AN H3 JET STREAK PASSING THROUGH PA AND UPSTATE NY. POP INCREASED TO LIKELY FOR MON AFTERNOON AND EARLY EVENING FROM NYC NORTH/WEST. BULK SHEAR OF ABOUT 40 KT AND CAPE BOTH SUFFICIENT FOR SEVERE WIND GUSTS AND LARGE HAIL IN THE STRONGER STORMS. BACKING HODOGRAPH PROFILES FROM 3-6 KM ALOFT SUGGEST MAYBE A FEW LEFT-MOVERS. ALSO DEBATED ISSUING A FLASH FLOOD WATCH...ESPECIALLY FOR AREAS HARD HIT BY CONVECTION TODAY...BUT MCS MOTION LOOKS TO BE A LITTLE QUICKER THAN THAT OF TODAY. WILL REASSESS UPON RETURN TO THE MIDNIGHT SHIFT TONIGHT. ONSHORE FLOW OF COOLER MARITIME AIR SHOULD GREATLY LIMIT TSTM POTENTIAL ACROSS CENTRAL/EASTERN PORTIONS OF LONG ISLAND/CT...BUT A FEW STRONGER STORMS COULD MAKE IT INTO THE MARINE LAYER DURING MON EVENING. LAST DAY OF REPEAT SHOWERS/TSTMS TAKES PLACE ON TUE...BEFORE UPPER TROUGH AND ASSOCIATED COLD FRONT FINALLY PASS THROUGH DURING TUE EVENING. LOWER TROPOSPHERIC WINDS BELOW 25 KT AND DEEP LAYER FLOW TURNING MORE W-NW IN THE AFTERNOON SUGGEST FASTER MOVING STORMS... WITH DIMINISHED SEVERE/FLOOD POTENTIAL. FOR TEMPS...MAV CONTINUES ITS SLIGHT DAYTIME WARM BIAS...SO UNDERCUT HIGHS BY A COUPLE OF DEGREES. MAV MINS LOOK ON TARGET TONIGHT AND MON NIGHT...BUT UNDERCUT OUTSIDE NYC FOR TUE NIGHT WITH CLEARING SKIES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... GENERALLY DRY CONDITIONS EXPECTED FOR WEDNESDAY AND THURSDAY...WITH WNW FLOW ALOFT AND TD/S MAINLY IN THE UPPER 50S. PROGS HINT AT A WEAK FRONT AFFECTING THE AREA LATE THURSDAY AND EARLY FRIDAY...WARRANTING LOW POPS FOR THAT PERIOD. CHANCES FOR TSRA INCREASE FRIDAY THROUGH SUNDAY WITH TD/S REBOUNDING INTO THE 60S ON MORE SOUTHERLY FLOW. GFS/ECMWF GUIDANCE SHOW THE BEST CHANCES FOR CONVECTION LATE ON SATURDAY AS THE NEXT FRONTAL SYSTEM APPROACHES THE REGION. TEMPS THROUGH THE PERIOD WILL BE NEAR OR ABOVE CLIMATOLOGY...WITH WARMEST TEMPS EXPECTED THU/FRI. TD/S WILL RISE INTO THE MID 60S BY THE WEEKEND. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... CONVECTION HAS DIMINISHED ACROSS THE REGION FOR THE MOST PART...WITH MID AND HIGH CLOUD CONVECTIVE DEBRIS WORKING OVER THE AREA. WEAKENING SOUTHERLY FLOW AND MOIST LOW LEVELS WILL LEAD TO STRATUS DEVELOPMENT ONCE AGAIN TONIGHT. IFR STRATUS ALREADY BEGINNING TO DEVELOP AT KISP AND KJFK...AND LIKELY TO SPREAD TO KGON AND KBDR BY MIDNIGHT. LESS CONFIDENCE ON DEVELOPMENT OF MVFR STRATUS ACROSS REST OF CITY AND INTERIOR TERMINALS LATE TONIGHT AS AN APPROACHING SHORTWAVE EXPECTED TO KICK OFF SHOWERS/TSRA MAY ACTUALLY END UP KEEPING CONDS UP A LITTLE. WITH MOIST GROUND AND LIGHT WINDS...MVFR TO IFR BR FOG IS POSSIBLE LATE TONIGHT AS WELL. CONDITIONS SHOULD GRADUALLY COME UP TO VFR THROUGH THE MORNING INTO EARLY AFTERNOON FROM W TO E ACROSS MOST TERMINALS...ALTHOUGH KGON COULD REMAIN MVFR OR LOWER THROUGH THE DAY. SCT THUNDERSTORMS POSSIBLE ONCE AGAIN ON MONDAY...LOCALLY SEVERE. HIGHEST PROB ACROSS NY TERMINALS AND N & W. MVFR TO IFR CONDS IN ANY TSTMS...WITH STRONG WINDS AND LARGE HAIL POSSIBLE IN SEVERE STORMS. OUTLOOK FOR 00Z TUESDAY THROUGH THURSDAY...MVFR OR LOWER CONDS POSSIBLE MON NIGHT ACROSS EASTERN TERMINALS AHEAD OF COLD FRONT. THINGS WILL REMAIN UNSTABLE INTO TUESDAY NIGHT WITH A CHANCE OF SHRA/TSTMS WITH LOCAL MVFR TO IFR CIGS/VSBYS. HIGHER CONFIDENCE IN THUNDERSTORMS IMPACTING THE AIRSPACE MONDAY AFTERNOON/EVENING. VFR CONDITIONS THEN RETURN FOR THE MIDDLE OF THE WEEK. && .MARINE... PERSISTENT S-SW FLOW OF 10-15 KT THROUGH TUE...COMBINED WITH S SWELL UP TO 3 FT ARRIVING FROM THE SOUTH...SHOULD RESULT IN COMBINED SEAS NO HIGHER THAN 4 FT...SO NO SCA PLANNED ATTM FOR THE OCEAN. WINDS THEN SHIFT AROUND TO THE NW BY TUE NIGHT BEHIND A COLD FRONT... WITH HIGH PRESSURE BUILDING IN. THE HIGH BEGINS MOVING OFFSHORE BY WED NIGHT...WITH WINDS SHIFTING TO THE SW. WINDS CONTINUE OUT OF THE SW ON THU AS HIGH PRESSURE DRIFTS OFF THE COAST...INCREASING TO 15 TO 20 KT AS A WEAK FRONTAL BOUNDARY APPROACHES THE AREA LATE IN THE DAY. WIND SPEEDS THROUGH THE PERIOD ARE EXPECTED TO BE GENERALLY 20 KT OR LESS...WITH MINIMAL GUSTINESS OUTSIDE OF THUNDERSTORMS. DO NOT SEE SUPPORT FOR SCA LEVEL SEAS AT THIS TIME. && .HYDROLOGY... SIGNIFICANT RAINFALL POSSIBLE AGAIN ON MONDAY. TOTAL ADDITIONAL AREAL QPF CALLS FOR 1-1.5 INCHES FROM NYC NORTH/WEST...AND 0.5-1 INCH ACROSS LONG ISLAND AND SOUTHEAST CT. LOCALLY HIGHER AMOUNTS OF 2-3 INCHES ARE POSSIBLE IN HEAVIER CONVECTION ESPECIALLY FROM THE NYC METRO AREA NORTH/WEST...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. WILL REASSESS NEED FOR FLASH FLOOD WATCHES FOR PORTIONS OF THE AREA FOR MONDAY ON THE MID SHIFT TONIGHT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 22, 10:40 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1040 PM EDT SUN JUN 22 2008 CTZ005-009-NJZ002>006-011-NYZ067>077-240245- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1040 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. ALSO...FLASH FLOODING MAY BE POSSIBLE FROM TRAINING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-240245- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1040 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-240245- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1040 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...WITH GUSTY WINDS AND LOCALLY ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 22, 9:42 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
942 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG PEEKSKILL 41.29N 73.92W
06/22/2008 WESTCHESTER NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
JPLocal storm report, Jun 23, 12:13 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
1213 AM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 2 N TAPPAN 41.05N 73.95W
06/22/2008 ROCKLAND NY LAW ENFORCEMENT
SEVERAL TREES DOWNED
0245 PM FLASH FLOOD FORT LEE 40.85N 73.97W
06/22/2008 BERGEN NJ EMERGENCY MNGR
STILLWELL AVENUE CLOSED FROM 10TH STREET ALL THE WAY TO
END OF STILLWELL AVENUE.
0245 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
06/22/2008 BERGEN NJ TRAINED SPOTTER
WEST PLEASANT AVENUE FLOODED. 5 PEOPLE WERE RESCUED FROM
VEHICLE.
0253 PM HAIL 1 ENE EAST TREMONT 40.85N 73.85W
06/22/2008 E0.75 INCH BRONX NY TRAINED SPOTTER
PENNY SIZE HAIL
0518 PM HAIL NEWARK 40.72N 74.17W
06/22/2008 E0.88 INCH ESSEX NJ AMATEUR RADIO
NICKEL SIZE HAIL REPORTED ON JERSEY TURNPIKE
0531 PM HAIL NEWARK 40.72N 74.17W
06/22/2008 E1.75 INCH ESSEX NJ AIRPLANE PILOT
GOLF BALL SIZE HAIL REPORTED FROM PILOT OF CONTINENTAL
FLIGHT NUMBER 20.
0543 PM HAIL BAYONNE 40.67N 74.11W
06/22/2008 E1.75 INCH HUDSON NJ AMATEUR RADIO
GOLF BALL SIZE HAIL
0546 PM HAIL JERSEY CITY 40.71N 74.07W
06/22/2008 E0.88 INCH HUDSON NJ TRAINED SPOTTER
NICKEL SIZE HAIL NEAR LIBERTY STATE PARK
0635 PM HAIL RINGWOOD 41.11N 74.27W
06/22/2008 E1.00 INCH PASSAIC NJ TRAINED SPOTTER
QUARTER SIZE HAIL
0700 PM TSTM WND DMG PEEKSKILL 41.29N 73.92W
06/22/2008 WESTCHESTER NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 AM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jun 23, 1:26 PM EDT | Areal Flood Advisory | OKX | Suffolk | 64 min |
| Jun 23, 1:37 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 113 min |
| Jun 23, 2:24 PM EDT | Areal Flood Advisory | OKX | Suffolk | 96 min |
| Jun 23, 2:29 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 61 min |
| Jun 23, 2:31 PM EDT | Special Marine Warning | OKX | 101 min | |
| Jun 23, 3:07 PM EDT | Flash Flood Warning | OKX | Orange, Putnam | 113 min |
Nearby
Flash Flood Watches in New York, 2008Flash Flood Watches in New Jersey, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.